MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC.(CRM-SYLMAR) FORTIFY VR, U1.6 DF1 US; PULSE GENERATOR, PERMANENT, IMPLANTABLE

ST. JUDE MEDICAL, INC.(CRM-SYLMAR) FORTIFY VR, U1.6 DF1 US; PULSE GENERATOR, PERMANENT, IMPLANTABLE
Model Number CD1231-40
Medical Device Problem Codes Failure to Convert Rhythm (1540); Inappropriate or Unexpected Reset (2959)
Health Effect - Clinical Code Arrhythmia (1721)
Date of Event 10/22/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient experienced an arrhythmia.Upon review, it was noted that the implantable cardioverter defibrillator (icd) delivered high voltage therapy but the patient's rhythm was unable to be converted.The patient received external defibrillation on (b)(6) 2024 and the arrhythmia was successfully converted.On (b)(6) 2024, the icd was found to be in back-up mode with no back-up defibrillation option (bdfo) available.The icd was successfully restored.On (b)(6) 2024, the icd was explanted and replaced.The patient was in stable condition.
 
Additional Manufacturer Narrative
The reported field event of backup operation was confirmed.Reports from the field confirm the device underwent an external defibrillation and went into backup operation.The device firmware had been restored in the field before being received.Memory testing was performed, and no anomalies were found.Telemetry, impedance, sensing, pacing, and high voltage (hv) output functions of the device were tested and found to be normal.The backup operation was not reproduced during the analysis.The cause of the reported event was consistent with external conditions.

Brand Name
FORTIFY VR, U1.6 DF1 US
Common Device Name
PULSE GENERATOR, PERMANENT, IMPLANTABLE
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
Manufacturer (Section G)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
Manufacturer Contact
richard williamson
15900 valley view court
sylmar, CA 91342
MDR Report Key20645797
Report Number2017865-2024-69377
Device Sequence Number7506671
Product Code NVZ
UDI-Device Identifier05414734504355
UDI-Public(01)05414734504355(10)A000113142(17)230131
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P910023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberCD1231-40
Device Lot NumberA000113142
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2024
Supplement Date Received by Manufacturer01/29/2025
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown